Flood, Johnson
- When
- July 25, 12:00 PM CST to 10:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.744, -93.806 (the zone’s center; the record gives no point)
Blackwater River near Valley City and the Wakenda Creek at Carrollton.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Minor flooding was reported on the Grand River near Sumner...Blackwater River near Valley City and the Wakenda Creek at Carrollton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 25, 12:00 AM CST, 12 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 AM CDT WED JUL 25 2001 FORECAST CONCERNS: MAIN CONCERN MAINLY IN THE SHORT TERM WITH DEVELOPING MCS. AFTER MCS...PRECIP CHANCES AND TEMPS ARE MAIN CONCERN AND DEPEND HEAVILY ON SWD MOVEMENT OF FNT. CONVECTION DEVELOPED QUICKLY AHEAD OF SLOW MVG FNT ACR NRN MO AND EXTND WEST INTO NCNTRL MO. WK-MDT LLJ OF 20-30 KT AND LIFTED INDICES AROUND -6 AIDING STG CONVECTION WITH A FEW HAIL REPORTS. SFC-3KM SHR OF 25KTS AS PER PROFILERS AIDING IN SHORT LIVED LINE SEGMENTS PRODUCING DAMAGING WINDS. SLO MVG FNT AND SHRTWV IN XTRM NWRN KS TO AID IN DEVELOPMENT OF CONVECTIVE COMPLEX THIS MORNING WITH COLD POOL DYNAMICS AND FRONT TO FORCE LEADING EDGE OF CONVECTION TO DRIFT SOUTH ACR CWA THIS MORNING. SEVERE THREAT WL DIMINISH AS THE MORNING HOURS PROGRESS TO DUE TO DECREASING LLJ...INSTABILITY AND MID LVL WINDS FIELDS AS PER ETA. HAVE SOME CONCERN ABOUT FLASH FLOODING...HOWEVER...MOST GUIDANCE VALUES QUITE HI. COLD POOL DYNAMICS IN WK SHR ENVIRONMENT SHOULD TEND TO DRIVE STRONGEST CONVECTION SLOWLY SWD...THUS LIMITING EXTREMELY HEAVY RAINFALL AMOUNTS TO ISOLATED AREAS. HOWEVER...WL MONITOR THREAT IN NRN ZONES IF CONVECTION MAY LINGER FOR A COUPLE OF MORE HOURS BEFORE COMPLEX MATURES. NGM DIFFERS FM ETA/AVN IN LINGERING THREAT OF CONVECTION THROUGH THURSDAY NGT AS NGM NOT AS BULLISH IN PUSHING FNT INTO XTRM SRN MO AS THE ETA/AVN SUGGESTS. ALTHOUGH ETA/AVN MAY BE PUSHING FNT A LTL TOO FAR SOUTH...BLV NGM TOO FAR NORTH AS CONVECTIVE COMPLEX SHOULD AID THE SWD DRIVE OF COOLER AND DRIER AIR MASS. MCS ALSO TO PUSH SFC CONVERGENCE ZONE OUT OF CWA TNGT. WL KEEP CHC POPS FOR SRN ZONES TNGT AS FNT AND SWD PUSH OF MCS STILL SOMEWHAT UNCERTAIN. OTHERW AGREE WITH AVN/ETA THAT NEXT SHRTWV TO PUSH FNT BACK NORTH WITH THREAT OF PRECIP LATE THURSDAY NIGHT OR FRIDAY...MAINLY WRN ZONES. WITH THE CONVECTIVE COMPLEX AND SLIGHTLY COOLER AND DRIER AIR FILTERING SOUTH INTO CWA TODAY...TEMPS SIGNIFICANTLY COOLER TODAY AND WL CANCEL HEAT WARNING FOR SRN HALF OF CWA. .EAX... MO...SVR WATCH 623 AND 624 UNTIL 5 AM KS...SVR WATCH 623 AND 624 UNTIL 5 AM DB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1116 AM CDT WED JUL 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM 5 E HOPKINS MO 60 MPH TSTM GUST
07/24/01 NODAWAY REPORTED BY PUBLIC.
1010 PM 1 E POWERSVILLE MO WIND DAMAGE
07/24/01 PUTNAM REPORTED BY PUBLIC. 8
INCH TREE LIMB DOWN.
1145 PM 10 SE PRINCETON MO .75 INCH HAIL
07/24/01 MERCER REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1209 PM CDT WED JUL 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM JAMESPORT MO WIND DAMAGE
07/24/01 DAVIESS REPORTED BY HAM RADIO
OPERATOR. POWER LINES
DOWN.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1219 PM CDT WED JUL 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 PM 3 N LOCK SPGS MO 59 MPH TSTM GUST
07/25/01 DAVIESS REPORTED BY HAM RADIO
OPERATOR.KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED JUL 25 2001 FORECAST: SCATTERED SHOWERS WILL REMAIN POSSIBLE THIS AFTERNOON AND ADDITIONAL THUNDERSTORM DEVELOPMENT THIS EVENING WILL STILL BE POSSIBLE IN AREAS MAINLY SOUTH OF A LINE FROM KANSAS CITY TO MACON MISSOURI. THE STORMS THAT DEVELOP TODAY WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND VERY HEAVY RAIN WITH ISOLATED REPORTS OF HAIL AND STRONG WINDS POSSIBLE. DISCUSSION: A COMPLEX OF THUNDERSTORMS THAT MOVED ACROSS NORTHERN MISSOURI AND EASTERN KANSAS LAST NIGHT HAVE LEFT A WEAK BOUNDARY IN THE AREA. THIS BOUNDARY COULD SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. OUTLOOK: A BREAK FROM THE STORMS WILL OCCUR ON THURSDAY...WITH SLIGHTLY COOLER CONDITIONS. STORMS WILL BE POSSIBLE AGAIN ON FRIDAY...FIRST IN EASTERN KANSAS AND WESTERN MISSOURI...THEN ACROSS MUCH OF EASTERN KANSAS AND MISSOURI FRIDAY NIGHT AND INTO SATURDAY. AFTER THAT...DRY WEATHER SHOULD RETURN FOR THE FIRST OF NEXT WEEK...WITH TEMPERATURES EXPECTED TO CLIMB BACK TOWARD THE 90 DEGREE MARK BY MONDAY AND TUESDAY. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX 18
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258588, 5258589, 5258840.